Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Mar 28, 2012, 3:37 PM EDT for 4 counties in Michigan. It took effect at Mar 29, 2012, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 3:37 PM EDT (19:37 UTC)
- In effect from
- Mar 29, 2012, 5:00 AM EDT
- Expired
- Mar 29, 2012, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
Counties Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS73 KIWX 281937 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT WED MAR 28 2012 MIZ078>081-290300- /O.NEW.KIWX.FR.Y.0002.120329T0900Z-120329T1300Z/ CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 337 PM EDT WED MAR 28 2012 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER 30S AFTER MIDNIGHT AS SKIES CLEAR AND WINDS DIMINISH WHICH WILL ALLOW AREAS OF FROST TO DEVELOP LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * DAMAGE IS POSSIBLE TO UNPROTECTED SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
149 WWUS73 KIWX 290226 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 PM EDT WED MAR 28 2012 MIZ078>081-291030- /O.CON.KIWX.FR.Y.0002.120329T0900Z-120329T1300Z/ CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 1026 PM EDT WED MAR 28 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S AROUND DAYBREAK AS SKIES CLEAR AND WINDS DIMINISH WHICH WILL ALLOW AREAS OF FROST TO DEVELOP EARLY THURSDAY MORNING. IMPACTS... * DAMAGE IS POSSIBLE TO UNPROTECTED SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
963 WWUS73 KIWX 290754 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 354 AM EDT THU MAR 29 2012 MIZ078>081-291300- /O.CON.KIWX.FR.Y.0002.120329T0900Z-120329T1300Z/ CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 354 AM EDT THU MAR 29 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * CLEAR SKIES... LIGHT WINDS... AND TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S BY DAYBREAK WILL ALLOW AREAS OF FROST TO DEVELOP EARLY THIS MORNING. IMPACTS... * DAMAGE IS POSSIBLE TO UNPROTECTED SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
843 WWUS73 KIWX 291301 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 AM EDT THU MAR 29 2012 MIZ078>081-291415- /O.EXP.KIWX.FR.Y.0002.000000T0000Z-120329T1300Z/ CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE 901 AM EDT THU MAR 29 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES IN THE UPPER 30S WILL CONTINUE TO RISE INTO THE LOWER TO MIDDLE 40S BY 10 AM EDT. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Mar 28, 3:25 PM EDT, 12 minutes earlier.
Area forecast discussion, Mar 28, 3:25 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 325 PM EDT WED MAR 28 2012 .SHORT TERM...THROUGH THU POST FNTL CAA CONTS TO DEEP W/STEEP LL LAPSE RATES AND VIGOROUS LL WRLY FLW LEADING TO A WINDY AFTN. SFC RIDGE BLDG QUICKLY EWD THROUGH THE LAKES AND CLEAR SKIES WILL LEAD TO RAPID COOLING OVERNIGHT. ALTHOUGH MARGINAL...GIVEN PROGGED MINS ACRS FAR N ADDED PATCHY FROST MENTION W/MOS IMPLIED NARROWER TD DEPRESSIONS. HWVR SHLD SFC GRADIENT COMPLETELY COLLAPSE SOME POTENTIAL EXISTS TO DROP FURTHER INCLUDING NR FREEZING ALG/N OF THE IN/MI STATELINE. WILL REFER THIS CONCERN TO EVENING SHIFT AND ADEQUATELY ADDRESSED FOR NOW IN HWO. SEASONABLE DAY XPCD ON THU W/SFC RIDGE SLW TO PUSH EWD AHD OF LEAD SW TROUGH EJECTING OUT OF THE WRN US. && .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY PROGRESSIVE FLOW PATTERN TO BEGIN THE PERIOD AS LONG ADVERTISED EASTERN PACIFIC TROUGH EJECTS INTO MID MS RIVER VALLEY BY FRIDAY MORNING. AXIS OF STRONG LOW LEVEL THETAE ADVECTION TO OVERSPREAD THE LOCAL AREA THURSDAY NIGHT...WITH MUCH OF INITIAL ISENTROPIC FORCING ACTING TO MOISTEN SOME DRY LOW/MID LEVELS. APPROACH OF AFOREMENTIONED UPPER VORT MAX LATE THURSDAY NIGHT AND ENHANCED LOW LEVEL MOISTURE CONVERGENCE ASSOCIATED WITH SOUTHWESTERLY LOW LEVEL JET WILL INCREASE SHOWER/THUNDERSTORM POTENTIAL FROM WEST TO EAST DURING THE OVERNIGHT HOURS. LATEST 12Z SUITE OF GUIDANCE SUPPORTS CONTINUED FASTER TREND FROM PREVIOUS FORECASTS AND GIVEN SOME STRONG RUN TO RUN CONTINUITY HAVE INCREASED TSRA POPS TO LIKELY LATE THURSDAY NIGHT ACROSS THE WEST...CONTINUING INTO FRIDAY. TIGHT LOW LEVEL BAROCLINIC ZONE ACROSS THE AREA WILL ACT AS WAVEGUIDE FOR SFC REFLECTION OF THIS SYSTEM WITH SFC LOW EXPECTED TO TRACK ACROSS SOUTHERN PORTIONS OF FORECAST AREA FRIDAY AFTERNOON. A STRONG NORTH TO SOUTH INSTABILITY GRADIENT IS EXPECTED TO ACCOMPANY THIS SETUP...WITH INSTABILITY MUCH MORE ELEVATED ACROSS THE FAR NORTH. EVEN ACROSS THE SOUTH...STILL SOME CONCERN SFC BASED STORMS MAY BE NOT REALIZED FRIDAY AFTERNOON DEPENDING ON EVOLUTION OF OVERNIGHT/EARLY MORNING PRECIP. 12Z GEM REMAINS AN OUTLIER WITH A BIT MORE AMPLITUDE TO MID LEVEL WAVE WITH DEEPER AND FURTHER NORTH SFC REFLECTION HINTING AT PERHAPS A GREATER POTENTIAL OF SFC BASED CONVECTION/LOW END SEVERE POTENTIAL ACROSS THE SOUTHEAST. HOWEVER...HAVE SOME CONCERN GEM MAY BE A BIT TOO AMPLIFIED GIVEN AND HAVE GENERALLY SIDED WITH GFS/NAM BLEND AND A MORE SUPPRESSED SFC REFLECTION. IN SIDING WITH MORE PROGRESSIVE SOLUTION...TRIMMED POPS A BIT FOR FRIDAY NIGHT...ESPECIALLY AFTER 06Z. THEME FOR SAT/SUN WILL BE RISING MID LEVEL HEIGHTS AND LARGER SCALE FLOW AMPLIFICATION AS A STRONG EASTERN PACIFIC JET CARVES OUT A SIGNIFICANT UPPER TROUGH ACROSS WESTERN CONUS. STILL SOME POOR RUN TO RUN CONTINUITY NOTED AMONG MAJORITY OF MEDIUM RANGE MODELS FOR THE SUN THROUGH TUE PERIOD WITH LATEST SET OF 12Z GUIDANCE GENERALLY HEADING BACK TO A MUCH SLOWER EVOLUTION. THIS IDEA HAS SOME GEFS ENSEMBLE SUPPORT AND HAVE NUDGED HIGHS UP INTO THE MID TO UPPER 70S FOR SUN/MON. MIXING DOWN LOW LEVEL THERMAL PROGS FROM 12Z GFS MAY EVEN SUPPORT HIGHS AROUND 80 FOR SOME LOCATIONS SUNDAY AFTERNOON. UPPER LEVEL TROUGH WILL POSE CONVECTIVE CONCERNS FOR BEGINNING OF NEXT WEEK...ALTHOUGH DRAMATIC DIFFERENCES IN AMPLITUDE AND TIMING SUGGEST CONSERVATIVE APPROACH TO POPS IN ORDER FOR MONDAY AND MONDAY NIGHT UNTIL TIMING CAN BE BETTER RESOLVED. TRANSITION TO COOLER TEMPS IN STORE FOR LATE TUESDAY/WEDNESDAY WITH FROPA...AND A LIKELY PERIOD OF UNSETTLED WEATHER WITH COLD MID/UPPER LEVEL POCKET POSSIBLY AFFECTING THE AREA WITH DAILY CHANCES OF SHOWERS AND TEMPS CLOSER TO SEASONABLE NORMS. && .AVIATION... VFR CONDS XPCD THROUGH THE PD. INTENSE BNDRY LYR MIXING THIS AFTN WILL WKNG RAPIDLY INTO THIS EVENING W/SFC GUSTS AOA 30KTS CURRENTLY FALLING TO BLO 15KTS BY 00Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...FROST ADVISORY FROM 5 AM TO 9 AM EDT THURSDAY FOR MIZ078>081. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...MARSILI AVIATION...T
Hazardous weather outlook, Mar 28, 5:55 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 555 AM EDT WED MAR 28 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 555 AM EDT WED MAR 28 2012 /455 AM CDT WED MAR 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS NORTHERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS POSSIBLE THURSDAY NIGHT ACROSS NORTHEAST PORTIONS OF THE AREA. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE AREA LATE THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED THURSDAY NIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS FRIDAY...MAINLY SOUTH OF ROUTE 24...FROM NORTHWEST OHIO INTO WEST CENTRAL INDIANA. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND AGAIN ON SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-291000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 555 AM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY AND AGAIN ON SUNDAY NIGHT AND MONDAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Mar 28, 9:50 AM EDT, 5 hours 47 minutes before
TEST...SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE NORTHERN INDIANA 950 AM EDT WED MAR 28 2012 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... OHZ001-002-004-005-015-016-024-025-281400- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 950 AM EDT WED MAR 28 2012 ...THIS IS A TEST STATEMENT FOR THE STATEWIDE OHIO TORNADO DRILL... REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF POSSIBLE. AGAIN...THIS IS A TEST MESSAGE AS PART OF THE OHIO STATEWIDE TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. THIS IS A TEST MESSAGE ONLY.
Special weather statement, Mar 28, 3:36 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EDT WED MAR 28 2012 INZ007>009-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-282200- STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...ROCHESTER...AKRON... WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY... TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND... DUNKIRK...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 336 PM EDT WED MAR 28 2012 ...STRONG WINDS THROUGH EARLY EVENING... STRONG WESTERLY WINDS OF 15 TO 30 MPH...GUSTING TO 40 MPH WILL CONTINUE THROUGH 6 PM EDT. THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE BLOWN AROUND...AND RESULT IN SOME DRIVING DIFFICULTY AT TIMES FOR HIGHER PROFILE VEHICLES. WIND SPEEDS WILL QUICKLY DIMINISH AFTER 6 PM EDT.
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.